MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100206
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being kinkws, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the re-sheathing of a 2mm x 6cm deltaxsft10 coil ( dlx100206, l16193, the introducer failed to be re-zipped.No additional information was provided.The complaint was accompanied by a photo.Based on the visual analysis of the image, it was noted that the deltaxsft10 2mm x 6cm was protruding from the introducer.However, it cannot be further clarified if the coil is the one that could be seen protruding from the introducer due the blurriness of the picture.A manufacturing record evaluation was performed for the finished device l16193 number, and no non-conformances related to the reported complaint condition were identified one non-sterile deltaxsft10 2mm x 6cm was received inside of a pouch.The device was visually inspected and the dpu was found protruding and kinked.The introducer was found partially zipped in good conditions.Then a microscopic inspection was performed, the embolic coil was found protruding from the introducer, also it was noted kinked and one section was folded inside of the introducer.No other damages could be observed on the device.The marker band was found at 41cm from hub, and it was found within specification.The complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping" was confirmed since the device was not able to be re-sheathed due to the kinked condition noted on the dpu and the protruding condition of the coil.The complaint reported by the customer ¿coil introducer- premature peeling" was confirmed since the embolic coil was found protruding from the introducer, however the kinked condition noted on the dpu may contribute to this failure since the introducer was found in good conditions.The kinked and damaged condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during the re-sheathing of a 2mm x 6cm deltaxsft10 coil (dlx100206, l16193), the introducer failed to be re-zipped.No additional information was provided.Based on the analysis of the device received, the embolic coil was found kinked.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11273868
Report Number3008114965-2021-00069
Device Sequence Number19985245
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLX100206
Device Catalogue NumberDLX100206
Device Lot NumberL16193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1